Jump to content

Will this go away?!?!?


Recommended Posts

I have been on Zoloft for a week now (I know, only a week, what could I possibly have to complain about :-)).  I had previously been taking nortriptyline, 75mg, which I stopped a few days before I started the Zoloft.  I also take Wellbutrin, 200mg. 

Since starting the Zoloft, in addition to the nausea and tiredness, I have been incredibly irritable and feel so angry, like I just hate the world and my life, and, well, downright bitchy and agitated.  I feel like I want to punch a wall or something (which is very odd or me because I am typically a soft-spoken and gentle person).  I didn't feel like this when I was on the Wellbutrin with the nortriptyline.   

So, my question is:  Did anyone else experience these feelings when first starting Zoloft?  Do the feelings pass as the body adjusts to the medication?  I am getting to the point where I feel like giving up on medication.  All I want is to be the content, enthusiastic and somewhat hyper individual I was before I got sick with iron deficiency (during which time I became depressed) and later had an extremely bad reaction to Depo (physically and mentally ill, including suicide ideation for months that the 225 mg of Effexor I was on would not touch).  Is that too much to ask?  Perhaps I should just accept that I had 43 pretty good years, and now I need to learn to exist in a state of joyless complacency.

Sorry to be on the pity pot :-(  I am just frustrated with med trial after med trial.  I know there are many people who have far greater problems than I, so I guess I should just suck it up and get on with things < sigh >

Link to comment
Share on other sites

Hi, dreamweaver,

I can relate to the frustration. It's not bad enough that you have to wait for three or four weeks to see if something's going to work, you have to deal with the depression + side effects of the new med at the same time. Sucks ass.

The nausea and tiredness go away. They are start up effects and are usually gone in under a couple of weeks, so you're probably more than halfway through that part. Then you've got a couple more weeks to see if Zoloft is going to work for you. For me, they usually start kicking in somewhere in the third week.

Perhaps I should just accept that I had 43 pretty good years, and now I need to learn to exist in a state of joyless complacency.
Nah. Bad idea. It's frustrating that it takes trial and error to find the med(s) that are going to bring the sunshine and flowers back into your life, but it's way better than giving up.

I didn't feel like this when I was on the Wellbutrin with the nortriptyline.   

So why did you quit the nortrip?

Sorry to be on the pity pot :-(  I am just frustrated with med trial after med trial.  I know there are many people who have far greater problems than I, so I guess I should just suck it up and get on with things < sigh >

No need for apologies here. This is one place in your life where you get to whine and rant and not have to feel bad about it. Great feature, eh?

Greeny

Link to comment
Share on other sites

Docs just don't understand that four weeks is a LONG time when trying out a new med thats upsetting you. I'm going through the same thing with paxil. When I was on zoloft I was a zombie. The feelings pass but it seems like a long haul til they do. I'm pulling for ya.

Lilie

Link to comment
Share on other sites

Stick it out, girl.  Zoloft can make people a little monstrous.  It is also a hard way of finding out if you're bipolar, too, so if you are starting to sleep less and are agitated ALL the time, call your pdoc right away.

I love my Zoloft though.  Hopefully if you give it some time it will work out.

JBella

Link to comment
Share on other sites

Hi, Greenyflower,

I can relate to the frustration. It's not bad enough that you have to wait for three or four weeks to see if something's going to work, you have to deal with the depression + side effects of the new med at the same time. Sucks ass.

--  Yup, it sure does suck ass!!  And, it has felt like the depression has gotten worse.  I guess things get worse before they get better.  Hope so. 

The nausea and tiredness go away. They are start up effects and are usually gone in under a couple of weeks, so you're probably more than halfway through that part. Then you've got a couple more weeks to see if Zoloft is going to work for you. For me, they usually start kicking in somewhere in the third week.

--  I got myself some ginger root caps to try to help alleviate the nausea.  I feel like I have a bad case of the flu - achy, tired, groggy, nausea. 

Nah. Bad idea. It's frustrating that it takes trial and error to find the med(s) that are going to bring the sunshine and flowers back into your life, but it's way better than giving up.

--  Yeah, the trial and error is frustrating, and can start to get demoralizing after a while.  I am not ready to give up yet.  I will hold on for the sunshine and flowers, oh, and renewed interest in shopping  ;)

So why did you quit the nortrip?

--  It didn't completely deal with the social anxiety that has developed since I have been sick.  So, I am hoping the combo of Wellbutrin/Zoloft will take care of it better. 

No need for apologies here. This is one place in your life where you get to whine and rant and not have to feel bad about it. Great feature, eh?

--  Thanks.  It is a great feature indeed. :)

Link to comment
Share on other sites

Docs just don't understand that four weeks is a LONG time when trying out a new med thats upsetting you. I'm going through the same thing with paxil. When I was on zoloft I was a zombie. The feelings pass but it seems like a long haul til they do. I'm pulling for ya.

Lilie

<{POST_SNAPBACK}>

Thanks, Lilie.  You're right, I don't think docs understand how difficult trialing a new med can be when the side effects are bad.  Paxil can be a hard one to start. I had significantly increased anxiety, fatigue and gasto problems.  All that passed after about 3 weeks, and it was a great AD for me.  Too bad it didn't work for me the second time I tried it ;)   I hope you have great success on Paxil as well.  I'm pulling for you too. 

Take care.

Link to comment
Share on other sites

You are certainly not on the pity pot.  We all are.  I've been waiting and waiting for my insomnia to go away cause I'm sick of taking xanax (feel like I'm on uppers and downers).  It is so hard to stick it out waiting to see if the med is going to work or not and then...what next? It was so long ago since I started zoloft (11 yrs).  I'm now on Cymbalta cause I think after so many years zoloft pooped out - actually I think the last few years I was on it it was pooping out and I didn't notice.  I can tell you that when I was weaning myself - yes I took myself off a med I was on for 11 years - mistake!, I was okay for a while, slightly lightheaded, but then I got kinda mean, road rage like, until my kids said mom, can you go back on your medicine.  So it is quite possible that its affecting you this way.  I was much more patient when I started zoloft than I am now - hmm, maybe its this internet thing and knowing much more?  Crap crap crap right!  P.S. at one time I was on 200 mg. (not for long).  My dosage was usually 150 mg.

Link to comment
Share on other sites

I have to say, I have just started Zoloft the last 2 days.... and if anything it has made me feel a bit dizzy, slightly hyper and very very talkative.

Everything seems funny to me and I can't stop making sarcastic (usually funny too) comments to people around me. 

My driving is definately impaired and I tripped over some steps on the way into a starbucks. Luckily only some toff in a suit noticed.... but normally that embarassment would cause me to have a breakdown lol, but today I was laughing about it.

I have to say, it's a bit like being high. I hope the effects don't ware off! LOL

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...